So this post may be a little short and not make a lot sense, because I am pretty exhausted.
Last night we made in through the night problem free. However, getting up every hour on the hour is exhausting work. I seriously do not know how we are going to do this for another three days.
We got the hospital at 7:30 this morning and everything was running like clock work. He had all of his tests done, he had two hours of hydration, two hours of cyclo, and all of a sudden it was noon and time to start the ATG.
Even that seemed to being go off without any problems, but then at about 3:00 that all went downhill. I think it is a trend during this procedure, that everytime someone mentions that there is a possibility that something could happen, it does happen to Chris (poor kid!)
They told us some patients have problems with their bladder when they are on cyclo. Chris did
They told us some patients experience pain with neupogen. Chris did.
They told us that some patients get allergic reactions from the PICC insertion. Chris did.
They told some people experience bad side effects from the ATG. And yes, Chris did.
At about 3:30, Chris started getting a headache, so they gave him some Tylenol and Benedryl . Then about 20 minutes later, he started getting muscle pains, especially in his back. They decided to stop the ATG to give him a break, and when it continued to get worse they gave him some intravenous Demerol. Unfortunately, the Demerol made him feel extremely nauseous and he was really sick. Even after all of that, he was still getting really bad back pain to the point that he couldn't lay down or sit down.
They tried giving him additional Demerol, but over a longer period of time. While it managed to bring down his back pain, he was sick again.
We ended up meeting with the pharmacist and she was nervous that Chris was this nauseous. Since Chris still needed to go to the washroom every hour, they wanted to admit him to the hospital so that they give him the rest of the ATG over a longer period, monitor his fever (yes, he developed a slight fever, but it was not due to an infection just the drugs), and pumps of full of fluids so that if he continued to be sick that he would still be able to the Cyclo out of his system.
It ended up being a really good idea because Chris ended being up sick again after that, still has a fever and is showing early signs of other side effects from the drug. Apparently, it is common for patients to develop severe shaking due to fever, but they are able to treat it quite easily.. Since we have to be back at the hospital for 7:30 tomorrow morning anyway and he still has another 3 hours of the ATG, it means that we might get a little more sleep.
From now on I would prefer it if doctors, pharmacists and nurses would not tell us what happens to "some patients", because I feel like it is just giving Chris' body ideas.